Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 5, 1997, 10:22 PM CDT for Andrews County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 5, 1997, 11:25 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 060325 RRA SVRMAF TXC003-115-060425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1022 PM CDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1125 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...ANDREWS COUNTY ...DAWSON COUNTY AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY MIDLAND DOPPLER RADAR 22 MILES NORTH OF ANDREWS OR 15 MILES NORTHEAST OF FLOREY MOVING SOUTH AT 30 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... FLOREY...ANDREWS AND LAMESA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. EARLE/PENDERGRAST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:22 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 5, 8:22 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 821 PM CDT SAT JUL 5 1997 CURRENT FORECASTS LOOK ON TRACK... NO SUGGESTED CHANGES. LINE OF STRONG THUNDERSTORMS MOVING THIS WAY AT ABOUT 30 MPH AND AFTER COORDINATING WITH KLBB WE HAVE INCREASED POPS OVER MUCH OF THE FA EAST OF THE PECOS RIVER. WINDS GUSTED TO 41 KNOTS AS OUTFLOW MOVED THROUGH CLOVIS SO SUSPECT WIND GUSTS BETWEEN 30 AND 40 KNOTS CAN BE EXPECTED ACROSS LINE. BELIEVE LINE SHOULD BE THROUGH MUCH OF FA BY MIDNIGHT OR SHORTLY THEREAFTER. THEREFORE... EXPECT DECREASING CLOUDS TO BEGIN AFTER MIDNIGHT. EARLE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 48 min |
| Jul 5, 10:22 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.